Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 139, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 30, 2013, 8:33 PM CDT for 4 counties in Oklahoma. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2013, 8:33 PM CDT (01:33 UTC)
- Expired
- May 30, 2013, 9:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Mayes County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 2 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 12:52 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 1.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1121 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1584 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 13.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 6:14 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, May 30, 6:14 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
614 PM CDT THU MAY 30 2013
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 0Z TAFS... THUNDERSTORMS WILL CONTINUE TO AFFECT ALL TAF
SITES INTERMITTENTLY DURING THE EVENING HOURS. PRECIPITATION WILL
END FROM WEST TO EAST... WITH MVFR CEILINGS THEN PREVAILING FOR
THE REMAINDER OF THE NIGHT. ANOTHER ROUND OF THUNDERSTORM ACTIVITY
WILL AFFECT NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS SITES
BEGINNING AROUND MID DAY FRIDAY.
&&
.PREV DISCUSSION... /ISSUED 259 PM CDT THU MAY 30 2013/
DISCUSSION...
DISCRETE SUPERCELL THUNDERSTORMS ONGOING THIS AFTERNOON ACROSS
CENTRAL OKLAHOMA...EXTENDING INTO NORTHEAST OKLAHOMA. STORMS HAVE
DEVELOPED ALONG FRONT/DRY LINE AND CONVECTIVE OUTFLOW BOUNDARY
FROM THIS MORNINGS CONVECTION ACROSS FAR NORTHEAST OKLAHOMA.
ATMOSPHERE REMAINS VERY UNSTABLE ACROSS PORTIONS OF EASTERN
OKLAHOMA WITH MLCAPE VALUES AROUND 3000 J/KG. DEEP LAYER SHEAR
WILL REMAIN FAVORABLE FOR SUPERCELLS WITH THE THREAT FOR DAMAGING
WINDS/TORNADOES THROUGH THE EVENING HOURS AS LOW LEVEL WIND FIELDS
INCREASE. SEVERE THREAT SHOULD SLOWLY DIMINISH OVERNIGHT AS
ATMOSPHERE BEGINS TO STABILIZE WITH THUNDERSTORM ACTIVITY
REFOCUSING FURTHER NORTH ACROSS KANSAS/MISSOURI.
ANOTHER ROUND OF SIGNIFICANT SEVERE WEATHER IS EXPECTED AGAIN ON
FRIDAY AS CONDITIONS REMAIN FAVORABLE FOR SUPERCELLS. STORMS
SHOULD BECOME MORE LINEAR WITH TIME INTO FRIDAY NIGHT WITH THE
POTENTIAL FOR SIGNIFICANT FLOODING AS STRONG THUNDERSTORMS TRAIN
OVER THE SAME AREAS. FLOODING THREAT WILL LIKELY CONTINUE INTO
SATURDAY MORNING BEFORE CONVECTIVE LINE SHIFTS SOUTHEAST SATURDAY
AFTERNOON OR EVENING WITH FROPA.
MILD CONDITIONS EXPECTED BEHIND THE FRONT SUNDAY INTO THE EARLY
PART OF THE WEEK AS SURFACE HIGH PRESSURE BUILDS OVER THE SOUTHERN
PLAINS. THUNDERSTORM CHANCES WILL BEGIN TO INCREASE BY MID WEEK AS
ZONAL FLOW ALOFT BECOMES ESTABLISHED.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 PM SATURDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071.
AR...FLASH FLOOD WATCH UNTIL 1 PM SATURDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011.
&&
AVIATION...06Hazardous weather outlook, May 30, 6:01 PM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
601 PM CDT THU MAY 30 2013
ARZ001-002-010-011-019-020-029-OKZ049-053>076-311000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
601 PM CDT THU MAY 30 2013
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.
SEVERE THUNDERSTORM.
RISK...CRITICAL.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.
FLASH FLOOD.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.
HEAVY RAIN.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS WITH
THE GREATEST COVERAGE OF SEVERE STORMS ACROSS NORTHEAST OKLAHOMA.
A GRADUAL WEAKENING TREND IS EXPECTED WITH THE STORMS THROUGH THE
EVENING...BUT LARGE HAIL...DAMAGING WINDS AND A TORNADO OR TWO
WILL REMAIN POSSIBLE THROUGH AT LEAST 9 PM. LOCALLY HEAVY RAINFALL
MAY ALSO RESULT IN LOCALIZED FLOODING PROBLEMS IN NORTHEAST
OKLAHOMA THIS EVENING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...
HEAVY RAIN POTENTIAL.
SATURDAY...SEVERE THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
A COLD FRONT WILL SAG INTO NORTHEAST OKLAHOMA FRIDAY
AFTERNOON...AND INTO NORTHWEST ARKANSAS FRIDAY
NIGHT...INTERACTING WITH A VERY UNSTABLE AIRMASS OVER THE REGION.
WINDS ALOFT WILL REMAIN FAVORABLE FOR THE DEVELOPMENT OF ORGANIZED
STORMS. EARLY IN THE EVENT THE THREAT FOR VERY LARGE HAIL AND
TORNADOES EXISTS...WITH A TRANSITION TOWARD DAMAGING WINDS AND
HEAVY RAINFALL INTO FRIDAY NIGHT. WINDS ALOFT WILL BE PARALLEL TO
THE BOUNDARY...SUGGESTING THAT STORMS WILL GROW INTO CLUSTERS AND
TRAIN OVER THE SAME AREAS. WIDESPREAD FLOODING WILL BECOME AN
INCREASING CONCERN BECAUSE OF THIS...WITH ISOLATED AREAS
POTENTIALLY SEEING AS MUCH AS 9 TO 10 INCHES OF RAIN THROUGH
SATURDAY MORNING.
THE RISK FOR STORMS WILL SHIFT SOUTHEAST WITH THE FRONT ON
SATURDAY...DOWN INTO WEST CENTRAL ARKANSAS AND SOUTHEAST OKLAHOMA.
ANOTHER BOUNDARY IS EXPECTED TO AFFECT THE REGION TOWARD THE
MIDDLE OF NEXT WEEK...AND WILL BRING ANOTHER CHANCE OF
THUNDERSTORMS.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT PERSONNEL AND FIRST RESPONDERS SHOULD CONTINUE
TO MONITOR FORECASTS AND ONGOING WEATHER CONDITIONS DUE TO THE
EXPECTATION OF SEVERAL DAYS OF SEVERE WEATHER AND FLOODING.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, May 30, 6:16 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
616 PM CDT THU MAY 30 2013
ARZ001-OKZ057-058-061>063-067>069-302345-
ADAIR OK-BENTON AR-CHEROKEE OK-CRAIG OK-DELAWARE OK-MAYES OK-OTTAWA
OK-ROGERS OK-WAGONER OK-
616 PM CDT THU MAY 30 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
WESTERN BENTON
IN EAST CENTRAL OKLAHOMA
NORTHERN CHEROKEE
IN NORTHEAST OKLAHOMA
SOUTHEASTERN CRAIG...DELAWARE...MAYES...SOUTHEASTERN OTTAWA...
SOUTHEASTERN ROGERS...NORTHERN WAGONER AND NORTHWESTERN ADAIR
AT 616 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF MAYSVILLE TO TWIN OAKS TO 10
MILES WEST OF WAGONER...MOVING EAST AT 30 MPH.
A LARGE PORTION OF WESTERN BENTON...NORTHERN CHEROKEE...SOUTHEASTERN
CRAIG...DELAWARE...MAYES...SOUTHEASTERN OTTAWA...SOUTHEASTERN
ROGERS...NORTHERN WAGONER AND NORTHWESTERN ADAIR COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 645 PM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3673 9461 3651 9461 3650 9414 3617 9449
3586 9518 3604 9574 3663 9515
TIME...MOT...LOC 2316Z 271DEG 25KT 3650 9464 3619 9484
3600 9554Special weather statement, May 30, 6:18 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
618 PM CDT THU MAY 30 2013
OKZ054-059-064-302345-
CREEK OK-OSAGE OK-PAWNEE OK-
618 PM CDT THU MAY 30 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN CREEK...SOUTHERN OSAGE AND PAWNEE
AT 618 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
MARAMEC...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OSAGE...HOMINY...WYNONA...PAWNEE...
JENNINGS...TERLTON...HALLETT...MARAMEC...BLACKBURN...SKEDEE...
CLEVELAND...OILTON AND QUAY.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3663 9638 3643 9605 3603 9662 3604 9663
3615 9663 3615 9680 3618 9683 3624 9682
3624 9690 3627 9694 3628 9693
TIME...MOT...LOC 2318Z 232DEG 48KT 3624 9672Local storm report, May 30, 7:19 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
719 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM TORNADO MAZIE 36.11N 95.36W
05/30/2013 MAYES OK BROADCAST MEDIA
MEDIA CHASERS VIDEOED A TORNADO NEAR MAZIE.
&&
SFPSpecial weather statement, May 30, 7:46 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
746 PM CDT THU MAY 30 2013
OKZ056-057-061-062-310130-
CRAIG OK-MAYES OK-NOWATA OK-ROGERS OK-
746 PM CDT THU MAY 30 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHWESTERN CRAIG...NORTHWESTERN MAYES...SOUTHERN NOWATA AND
NORTHERN ROGERS
AT 746 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES WEST OF WATOVA TO 3 MILES SOUTHWEST OF TALALA
TO 6 MILES SOUTHWEST OF OOLOGAH...MOVING EAST AT 35 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...WATOVA...
NEW ALLUWE...FOYIL...OOLOGAH...BUSHYHEAD...TALALA...CHELSEA AND WHITE
OAK.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3671 9518 3649 9526 3633 9539 3640 9580
3642 9579 3643 9582 3649 9577 3668 9577
TIME...MOT...LOC 0046Z 271DEG 30KT 3662 9571 3650 9571
3641 9577Local storm report, May 30, 8:17 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
817 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM HAIL TULSA 36.13N 95.92W
05/30/2013 E1.00 INCH TULSA OK AMATEUR RADIO
31ST AND MINGO AREA
&&
SFPLocal storm report, May 30, 8:33 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
833 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL N BROKEN ARROW 36.05N 95.79W
05/30/2013 E2.00 INCH TULSA OK NWS EMPLOYEE
HAIL VARYING FROM 1.25 INCHES TO 2 INCHES AT 41ST AND
145TH.
&&
DMJThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:05 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 55 min |
| May 30, 7:26 PM CDT | Tornado Warning | TSA | Cherokee, Delaware, Mayes | 49 min |
| May 30, 7:46 PM CDT | Special Weather Statement | TSA | Rogers | 44 min |
| May 30, 7:52 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Rogers, Tulsa, Wagoner | 53 min |
| May 30, 8:10 PM CDT | Flash Flood Warning | TSA | Craig, Delaware, Mayes, Nowata, Rogers, Tulsa and 1 more | 6 hr |
| May 30, 8:12 PM CDT | Tornado Warning | TSA | Cherokee, Delaware, Mayes | 33 min |
| May 30, 8:37 PM CDT | Tornado Warning | TSA | Delaware, Mayes | 53 min |
| May 30, 8:38 PM CDT | Tornado Warning | TSA | Tulsa, Wagoner | 37 min |
| May 30, 8:52 PM CDT | River Flood Warning | TSA | Nowata | 24 hr |
| May 30, 9:05 PM CDT | Tornado Warning | TSA | Cherokee, Mayes, Rogers, Wagoner | 40 min |
| May 30, 9:27 PM CDT | Tornado Warning | TSA | Delaware | 33 min |
| May 30, 9:28 PM CDT | River Flood Warning | TSA | Washington | 11 hr |
| May 30, 9:35 PM CDT | Special Weather Statement | TSA | LeFlore | 40 min |
| May 30, 9:37 PM CDT | Tornado Warning | TSA | Adair, Delaware | 53 min |
| May 30, 9:46 PM CDT | Special Weather Statement | TSA | Cherokee | 29 min |
| May 30, 10:56 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 64 min |
| May 31, 12:20 AM CDT | Special Weather Statement | TSA | LeFlore | 40 min |
| May 31, 12:40 AM CDT | Flash Flood Warning | TSA | LeFlore | 5 hr |
| May 31, 1:49 AM CDT | Special Weather Statement | TSA | LeFlore | 41 min |
| May 31, 5:22 AM CDT | Areal Flood Warning | TSA | LeFlore | 18 hr |
| May 31, 11:18 AM CDT | River Flood Watch | TSA | Osage | 23 hr |
| May 31, 11:18 AM CDT | River Flood Watch | TSA | Washington | 23 hr |
| May 31, 11:18 AM CDT | River Flood Watch | TSA | Ottawa | 4 hr |
| May 31, 1:48 PM CDT | River Flood Warning | TSA | Ottawa | 54 hr |
| May 31, 2:16 PM CDT | River Flood Advisory | TSA | Cherokee | 71 hr |
| May 31, 2:16 PM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 29 hr |
| May 31, 3:35 PM CDT | Special Weather Statement | TSA | Washington | 25 min |
| May 31, 4:52 PM CDT | Special Weather Statement | TSA | Osage | 38 min |
| May 31, 5:00 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 45 min |
| May 31, 5:29 PM CDT | Tornado Warning | TSA | Osage | 46 min |
| May 31, 5:31 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 29 min |
| May 31, 5:42 PM CDT | Tornado Warning | TSA | Osage | 33 min |
| May 31, 5:43 PM CDT | Tornado Warning | TSA | Osage | 32 min |
| May 31, 6:10 PM CDT | Tornado Warning | TSA | Osage, Washington | 50 min |
| May 31, 6:14 PM CDT | Tornado Warning | TSA | Osage | 31 min |
| May 31, 6:33 PM CDT | Tornado Warning | TSA | Nowata, Washington | 42 min |
| May 31, 6:42 PM CDT | Tornado Warning | TSA | Osage | 48 min |
| May 30, 10:19 PM CDT | Tornado Warning | TSA | Benton, Carroll, Madison, Washington | 41 min |
| May 30, 11:55 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 65 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.